Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 87, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 29, 2008, 9:51 AM CDT for Lincoln County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2008, 9:51 AM CDT (14:51 UTC)
- Expired
- Jul 29, 2008, 10:17 AM CDT
- In force
- 26 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 160 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 291451
SVRGRB
WIC069-291530-
/O.NEW.KGRB.SV.W.0087.080729T1451Z-080729T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
951 AM CDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 1030 AM CDT
* AT 949 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO 1 INCH IN
DIAMETER...AND WINDS TO 60 MPH. THE STORMS WERE ROUGHLY ALONG
A LINE EXTENDING FROM TRIPOLI TO RIB LAKE...AND MOVING EAST
AT 41 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TOMAHAWK BY 1010 AM...
MERRILL BY 1015 AM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4556 8956 4555 8955 4555 8942 4512 8942
4513 9005 4556 9006
TIME...MOT...LOC 1450Z 272DEG 36KT 4550 8998 4526 9003
$$
SKOWRONSKI2 follow-up statements
000
WWUS53 KGRB 291504
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1004 AM CDT TUE JUL 29 2008
WIC069-291530-
/O.CON.KGRB.SV.W.0087.000000T0000Z-080729T1530Z/
LINCOLN-
1001 AM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR LINCOLN COUNTY...
AT 958 AM...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE
THUNDERSTORMS OVER NORTH-CENTRAL WISCONSIN. THE LEADING EDGE OF THE
STORMS WAS LOCATED ALONG A LINE EXTENDING FROM TOMAHAWK TO 13 MILES
NORTHWEST OF MERRILL. THE STORMS WERE MOVING EAST AT 41 MPH.
THE STORMS HAD WEAKENED BETWEEN 950 AM AND 1000 AM. BUT THEY STILL
APPEARED TO BE CAPABLE OF PRODUCING WINDS TO 60 MPH AND HAIL TO 3/4
INCH IN DIAMETER.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HEAFFORD JUNCTION AND TOMAHAWK BY 1010 AM...
MERRILL AND IRMA BY 1015 AM...
PINE RIVER BY 1020 AM...
DOERING...JEFFRIS...HARRISON AND GLEASON BY 1025 AM...
IF THE STORMS WEAKEN FURTHER...THE WARNING WILL BE CANCELLED BEFORE
ITS SCHEDULED EXPIRATION TIME.
STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A
STURDY SHELTER.
LAT...LON 4556 8956 4555 8955 4555 8942 4512 8942
4513 9005 4556 9006
TIME...MOT...LOC 1501Z 272DEG 36KT 4549 8982 4525 8987
$$
SKOWRONSKI000
WWUS53 KGRB 291517
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CDT TUE JUL 29 2008
WIC069-291525-
/O.CAN.KGRB.SV.W.0087.000000T0000Z-080729T1530Z/
LINCOLN-
1015 AM CDT TUE JUL 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED. THE
STORMS WILL CONTINUE TO PUSH THROUGH THE EASTERN PART OF THE COUNTY
AND WILL AFFECT THE IRMA...GLEASON...AND BLOOMVILLE AREAS. GUSTY
WINDS TO 40 MPH AND SMALL HAIL ARE STILL POSSIBLE...BUT SEVERE
WEATHER IS NO LONGER EXPECTED.
LAT...LON 4556 8956 4555 8955 4555 8942 4512 8942
4513 9005 4556 9006
TIME...MOT...LOC 1515Z 272DEG 36KT 4548 8962 4524 8967
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:44 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 29, 4:44 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 444 AM CDT TUE JUL 29 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY... FORECAST CONCERNS THIS PERIOD ON CONVECTIVE CHANCES TODAY INTO THE EVENING. STRONG SHORT WAVE MOVING THROUGH THE NORTHERN PLAINS WITH SFC COLD FRONT EXTENDING SOUTH THROUGH WESTERN MN. 40-50KT MID LEVEL JET TO MOVE INTO STATE THIS AFTERNOON...INCREASING SHEAR OVER AREA. WEAK TO MODERATE SOUTHERLY FLOW AHEAD OF FRONT TO BRING SFC DEW POINTS UP TO MID 60S...AROUND 70...MAKING FOR MORE HUMID DAY...WITH SBCAPES RISING INTO THE 1 TO 2K RANGE. MODELS SHOWING SOME DIFFERENCES WITH GFS BRINGING IN HIGHER DEW POINTS AND MORE INSTABILITY IN MID LEVELS. CURRENT CONVECTION OVER EASTERN MN...HANDLED FAIRLY GOOD BY RUC...THOUGH A BIT SLOW...BRINGING REMNANTS INTO NORTH CENTRAL WI EARLY THIS MORNING. QUESTION IS REDEVELOPMENT THIS AFTERNOON AHEAD OF FRONT AND TEMPERATURES GIVEN CLOUDINESS ASSOCIATED WITH ONGOING CONVECTION. LOWERED TEMPERATURES A BIT FOR TODAY...THOUGH INCREASING HUMIDITY WILL MAKE FOR WARM AND MUGGY DAY. FRONT TO PASS THROUGH CWA TONIGHT PERIOD WITH HIGH BUILDING IN FOR WED. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY WEAK HIGH PRESSURE WILL NOSE INTO NORTHEAST WISCONSIN WEDNESDAY NIGHT AND THEN GRADUALLY SHIFT EAST ON THURSDAY. DIFFERENCES NOTED BEGINNING THURSDAY NIGHT AS MODELS DIFFER ON LOCATION AND TIMING OF RETURN FLOW. WILL CONTINUE WITH DRY FORECAST FOR NOW UNTIL MODELS COME INTO AGREEMENT WITH PRECIPITATION THURSDAY NIGHT. FOR FRIDAY INTO THE WEEKEND...NEW GFS GUIDANCE VERY WARM COMPARED TO THE CURRENT FORECAST. HAVE NUDGED UP TEMPERATURES A FEW DEGREES...BUT DID NOT GO AS HIGH AS THE MEX GUIDANCE. WEAK BOUNDARY LURING ACROSS THE AREA FRIDAY INTO SATURDAY...ALONG WITH THE POTENTIAL FOR CONVECTION COULD KEEP TEMPERATURES DOWN A FEW DEGREES. WILL CONTINUE TO FOLLOW THE TRENDS THE NEXT FEW NIGHTS AND MAKE ADJUSTMENTS UPWARD IF THIS TREND CONTINUES. WITH BOUNDARY LURKING AROUND...A SMALL CHANCE OF THUNDERSTORMS IS WARRANTED THIS WEEKEND. && .AVIATION... LOW VFR CIGS THIS AM TO LIFT NORTH...WHILE SHOWERS/TSTM AND SCT MVFR CIGS EXPECTED TO MOVE BY THIS AFTERNOON...EVENING AHEAD OF COLD FRONT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, Jul 29, 4:04 AM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 404 AM CDT TUE JUL 29 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300915- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 404 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...THROUGH THE EVENING HOURS. CLOUDINESS REMAINING FROM OVERNIGHT CONVECTION MAY HINDER THE AMOUNT OF INSTABILITY AVAILABLE...THOUGH AREAS THAT RECEIVE ADEQUATE SUNSHINE MAY SEE STORMS WITH THE PRIMARY RISK BEING STRONG WINDS...LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COUPLE MORE ROUNDS OF THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK THAT MAY BE POSED BY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY...AND INTO THE EVENING. LMZ521-522-541>543-300915- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 404 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COUPLE MORE ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK THAT MAY BE POSED BY THESE STORMS.
In the hours before
Special weather statement, Jul 29, 9:41 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 941 AM CDT TUE JUL 29 2008 WIZ010-018-019-291530- LANGLADE-LINCOLN-ONEIDA- 941 AM CDT TUE JUL 29 2008 ...STRONG THUNDERSTORMS HEADED INTO LINCOLN COUNTY... AT 940 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF TRIPOLI TO 22 MILES SOUTHWEST OF TRIPOLI...MOVING EAST AT 40 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL BE NEAR... TRIPOLI AROUND 950 AM... TOMAHAWK AROUND 1010 AM... MERRILL AROUND 1015 AM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:32 PM CDT | Tornado Warning | GRB | Lincoln, Marathon | 28 min |
| Jul 29, 4:35 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida | 40 min |
| Jul 29, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 25 min |
| Jul 29, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 38 min |
| Jul 29, 5:13 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 47 min |
| Jul 29, 5:26 PM CDT | Tornado Warning | GRB | Forest | 34 min |
| Jul 29, 5:58 PM CDT | Tornado Warning | GRB | Forest, Marinette | 17 min |
| Jul 29, 6:29 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 20 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.